Format

Send to

Choose Destination
See comment in PubMed Commons below
Expert Opin Drug Saf. 2003 Jul;2(4):385-93.

Anticonvulsant-induced dyskinesia.

Author information

  • 1University of North Carolina, Department of Neurology, 3114 Bioinformatics, CB#7025, Chapel Hill, NC 27599-7025, USA. zaatrehm@glial.med.unc.edu

Abstract

Anticonvulsant-induced dyskinesia (AID) is an underdiagnosed side effect of many anticonvulsants that may take place during initial or chronic treatment at normal or toxic drug levels. The occurrence of AID subjects the patient to another medical condition and may prompt an extensive work-up. Similarities with other drug-induced dyskinesias and some animal studies suggest that dopaminergic dysfunction in the basal ganglia is pivotal in the occurrence of dyskinesia. Clinical presentation and outcomes are variable; however, in most cases, dyskinesias respond well to anticonvulsant withdrawal. Enhancing the awareness of AID is important in light of the recent development of many new anticonvulsants and their wider clinical use.

PMID:
12904094
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center